MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954600
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Impaired Healing (2378)
Date of Event 04/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent umbilical hernia repair with implant of ventralex st on (b)(6) 2022.It was alleged that the patient had clinical signs of infection including a non-healing umbilical wound, persistent yellow/green drainage, malodorous drainage, imaging with phlegmon/ abscess, exposed mesh from umbilical incision site and removal of mesh on (b)(6) 2022.During this procedure the patient was implanted with a ventralight st mesh.Due to the mesh being improperly placed in a contaminated field, this revision surgery was further complicated by nonhealing, draining wound, post operative abscess with myositis necessitating drain placement, cultures with staph, diphtheroid necessitating antibiotic therapy and removal of mesh on (b)(6) 2023.Due to unincorporated mesh and mesh infection with mycobacterium fortuitum making further antibiotic therapy necessary.As alleged, the patient experienced additional surgical intervention, adhesion, disability, recurrence and chronic pain.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including infection, abscess, impaired healing and mesh explant.The instructions-for-use supplied with the device list infection as possible complication.The warning section of the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".A review of the manufacturing records was performed and found that the lot was manufactured to specification.This emdr represents ventralight st mesh (device #2).An additional emdr was submitted to represent ventralex st (device #1).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22209729
Report Number1213643-2025-00486
Device Sequence Number20987730
Product Code FTL
UDI-Device Identifier00801741031632
UDI-Public(01)00801741031632(17)221028(10)HUEY1642
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Catalogue Number5954600
Device Lot NumberHUEY1642
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale